MAUDE Adverse Event Report: ARTHROCARE CORPORATION PROCISE EZ VIEW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION PROCISE EZ VIEW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC8875-01
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an unspecified procedure, the tip of the procise ez wand did not provide sufficient suction, as if the internal suction channel was partially blocked.The procedure was completed with a smith and nephew back up device with a delay greater than 30 minutes.No further complications were reported.
 
Event or Problem Description
It was reported that during an unspecified procedure, the tip of the (two) procise ez wand did not provide sufficient suction, as if the internal suction channel was partially blocked.The procedure was completed with a smith and nephew back up device with a delay greater than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).B5 updated.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.Visual inspection observed the two returned devices show no manufacturing abnormalities.Fluid is in the fluid lines.Electrodes have been used on both.Bio debris is present on both.One wand is bent from use.The devices were returned together and out of the original packaging.No packaging returned.A functional evaluation showed each opened device was tested and plugged into the controller and registered settings (7,3).Both wands produced plasma and coagulation as expected.Saline was drawn and returned through each evac line using a syringe with no flow problem.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include 1) the tissue attempted to be suctioned was too large, thereby causing a clog.2) insufficient suction pressure or saline flow to excavate tissue.Based on this investigation, the need for corrective action is not indicated.

Brand Name
PROCISE EZ VIEW COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19402270
Report Number3006524618-2024-00197
Device Sequence Number6955376
Product Code GEI
UDI-Device Identifier00817470000313
UDI-Public00817470000313
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEIC8875-01
Device Lot Number2135641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/03/2024
06/21/2024
Initial Report FDA Received Date05/27/2024
Supplement Report FDA Received Date06/03/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown